# SDR HLXR2014FA0000369

- Difficulty date: May 7, 2014
- Submitted: June 6, 2014
- Operation: General aviation
- Aircraft: N605BP
- Make and model: Doug 600N
- Aircraft serial: RN034
- Engine: Allsn 250C47B
- System (JASC): 6720 · Tail Rotor Control System
- Part: Drum
- Part number: 500N72211
- Condition: Cracked
- Location: Flt Controls
- Part time: 3,074 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND CRACKS ON DRUM ASSEMBLY DURING TWO YEAR INSPECTION ON FLIGHT CONTROLS.  TWO POSTS HAD ONE CRACK EACH, RUNNING HALF THE MOUNT POST CIRCUMFERENCE.  CRACKS MAY BE CAUSED BY THE AIRFLOW OF THE FAN PUSHING AGAINST THE ROTATING CONE ASSEMBLY WHICH IS HELD ON AND SUPPORTED BY THREE MOUNT POSTS ON THE DRUM ASSEMBLY.  CRACKS MAY ALSO HAVE BEEN CAUSED BY A COMBINATION OF THE WEIGHT OF THE ROTATING CONE AND AIRCRAFT VIBRATION DURING OPERATION OR PERSONNEL PUSHING UP OR PULLING DOWN ON THE ROTATING CONE DURING GROUND HANDLING.  PERSONNEL SHOULD EXERCISE CAUTION AND REFRAIN FROM PUTTING  WEIGHT ON THE ROTATING CONE AND  ENSURE PROPER TORQUE DURING INSTALLATION SO AS NOT TO TWIST THE THREADED INSERT IN THE POST CAUSING EXCESSIVE TORSIONAL LOADS WHICH MAY LEAD TO STRESS CRACKS.
